MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, when attempting to deliver a 1.5mm x 4cm galaxy g3 mini coil (glm915040, l16061), the tip of the coil sheath passed through the y connector and attached to the rear end of a excelsior sl-10, stryker microcather (mc).However, the coil part did not come out from the distal end of the coil sheath.It was pressed ¿a little strongly¿ but the delivery wire pierced the coil sheath and the wire broke.The customer states there is no additional information available.A non-sterile unit galaxy g3 mini 1.5mm x 4cm was received inside of a pouch.The device was visually inspected, and it was found that the dpu is protruded from introducer with a kinked condition.No other damages or anomalies were observed during the visual inspection.Also, the marker band was found at 39.2 cm from hub, which is within specification.The device was inspected under microscope and it was noted that the rh is heated, and the embolic coil detached inside the introducer with a stretch condition.The functional test could not be performed due during the analysis the dpu was protruded from introducer with a kinked condition.A manufacturing record evaluation was performed for the finished device l16061 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿device positioning unit - damaged¿ was confirmed.During the analysis it was noted that the dpu has several kinks, this condition is related with the customer¿s complaint and it appears that it may have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The complaint reported by the customer ¿coil - impeded-in introducer¿ was confirmed.During the analysis it was noted that the embolic coil is detached from the rest of the device inside the introducer, however it was observed with a kinked condition.The rh showed evidence of being heated, indicating that at some point during the procedure, the detachment button was pressed.The exact timing of when it was pressed cannot be determined.This condition could be related with the customer¿s experience at the time of procedure and it appears that it may have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The complaint reported by the customer ¿coil introducer - prescore rupture¿ was confirmed.During the analysis it was noted that the dpu was protruded from introducer.The protruded condition is related with the customer¿s complaint and it appears that it may have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could not be related to the manufacturing process.Impeded in introducer is a known potential issue associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device, however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, when attempting to deliver a 1.5mm x 4cm galaxy g3 mini coil (glm915040, l16061), the tip of the coil sheath passed through the y connector, and attached to the rear end of a excelsior sl-10, stryker microcather (mc).However, the coil part did not come out from the distal end of the coil sheath.It was pressed ¿a little strongly¿, but the delivery wire pierced the coil sheath ,and the wire broke.The customer states there is no additional information available.Based on the device investigation, the embolic coil was noted in a stretched condition.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10649045
Report Number3008114965-2020-00451
Device Sequence Number11652081
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot NumberL16061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1